6 doctors weighed in:
Does anyone know if its possible to be prescribed antabuse (disulfiram) if there is a past history of mental illness?
6 doctors weighed in

Dr. Danny Proffitt
Family Medicine
5 doctors agree
In brief: It is possible
One would want to know the type of mental illness prior to using antabuse (disulfiram).
Reliability in taking the medication and being able to understand the nature of taking the medication and being responsible all play into prescribing the medication. Your pcp, substance abuse specialist or other qualified health care provider should be consulted prior to using this medication.

In brief: It is possible
One would want to know the type of mental illness prior to using antabuse (disulfiram).
Reliability in taking the medication and being able to understand the nature of taking the medication and being responsible all play into prescribing the medication. Your pcp, substance abuse specialist or other qualified health care provider should be consulted prior to using this medication.
Dr. Danny Proffitt
Dr. Danny Proffitt
Thank
Dr. Cyma Khalily
Psychiatry
1 doctor agrees
In brief: SHOULD BE OKAY
Not sure what the connection's here about mental illness and using antabuse (disulfiram).
The key is the absolute commitment that you have to abstain from alcohol and be cautious of products containing alcohol like perfumes, mouth wash, cologne, antiperspirants etc. These can be absorbed and also cause a reaction with the antabuse (disulfiram). Must be able to understand and adhere to these rules and know consequences.

In brief: SHOULD BE OKAY
Not sure what the connection's here about mental illness and using antabuse (disulfiram).
The key is the absolute commitment that you have to abstain from alcohol and be cautious of products containing alcohol like perfumes, mouth wash, cologne, antiperspirants etc. These can be absorbed and also cause a reaction with the antabuse (disulfiram). Must be able to understand and adhere to these rules and know consequences.
Dr. Cyma Khalily
Dr. Cyma Khalily
Thank
Read more answers from doctors